Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The framed braid group and $ 3$-manifolds

Authors: Ki Hyoung Ko and Lawrence Smolinsky
Journal: Proc. Amer. Math. Soc. 115 (1992), 541-551
MSC: Primary 57N10; Secondary 20F36, 57M07
MathSciNet review: 1126197
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The framed braid group on $ n$ strands is defined to be a semidirect product of the braid group $ {B_n}$ and $ {{\mathbf{Z}}^n}$. Framed braids represent $ 3$-manifolds in a manner analogous to the representation of links by braids. Consider two framed braids equivalent if they represent homeomorphic $ 3$-manifolds. The main result of this paper is a Markov type theorem giving moves that generate this equivalence relation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 20F36, 57M07

Retrieve articles in all journals with MSC: 57N10, 20F36, 57M07

Additional Information

PII: S 0002-9939(1992)1126197-1
Keywords: $ 3$-manifolds, Braid group
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia